Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 66, NWS Chicago, IL

July 1, 20127 counties in Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 1, 2012, 11:25 AM CDT for 7 counties in Illinois. It was in force for 65 min. 30 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 11:25 AM CDT (16:25 UTC)
Expired
Jul 1, 2012, 12:30 PM CDT
In force
65 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cook County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, Kendall County, IL, LaSalle County, IL, Will County, IL

The radar

The Chicago radar (KLOT), 43 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 11:35 AM CDTTSTM WND GST 44De Kalb, IL
Jul 1, 11:35 AM CDTTSTM WND GST 52Maple Park, ILKESLINGER RD AND COUNTY FARM RD
Jul 1, 11:39 AM CDTHAIL 0.75Glen Ellyn, ILTREE LIMBS DOWN 6-10 INCHES DIAMETER
Jul 1, 12:03 PM CDTTSTM WND DMGGeneva, ILRT 38 AND RT 31. 4 FOOT DIAMETER TREE DOWN
Jul 1, 12:03 PM CDTTSTM WND GST 59West Chicago, IL
Jul 1, 12:08 PM CDTTSTM WND DMGSt. Charles, ILTENTS BLOWN DOWN AND SHREDDED AT THE KANE COUNTY FAIR GROUNDS. TENT POLES TWISTED. TIME ESTIMATED.
Jul 1, 12:10 PM CDTTSTM WND GST 52Batavia, IL
Jul 1, 12:10 PM CDTHAIL 0.253 Nw Joliet, IL
Jul 1, 12:17 PM CDTTSTM WND GST 75West Chicago, IL
Jul 1, 12:17 PM CDTHAIL 0.75Plainfield, IL
Jul 1, 12:18 PM CDTTSTM WND DMGCarol Stream, ILSHINGLES OFF ROOFS. ROOF OFF WALGREENS. LIGHT POLE DOWN. ESTIMATED 80 MPH WINDS
Jul 1, 12:18 PM CDTTSTM WND GST 70St. Charles, ILALSO PEA SIZE HAIL
Jul 1, 12:20 PM CDTTSTM WND GST 65Roselle, ILDELAYED REPORT. LARGE PINE TREE UPROOTED AND MULTIPLE TREE BRANCHES SNAPPED OFF TREES. SHINGLES OFF ROOF.
Jul 1, 12:22 PM CDTHAIL 1.5Wheaton, IL
Jul 1, 12:25 PM CDTTSTM WND DMGGlen Ellyn, ILDELAYED REPORT. IN 500 BLOCK OF FORREST AVENUE. EXTENSIVE TREE DAMAGE WHICH RESULTED IN DAMAGE TO HOMES. TIME ESTIMATED.
Jul 1, 12:25 PM CDTTSTM WND DMGWheaton, ILLARGE TREE FELL ON 2 CARS
Jul 1, 12:25 PM CDTHAIL 0.53 Nnw Carol Stream, IL
Jul 1, 12:25 PM CDTHAIL 1Aurora, IL
Jul 1, 12:26 PM CDTTSTM WND GST 90Winfield, ILTREES DOWN AND ROOF DAMAGE
Jul 1, 12:27 PM CDTTSTM WND DMGGlen Ellyn, IL6-10 INCH DIAMETER TREE LIMBS DOWN.
Jul 1, 12:27 PM CDTHAIL 0.75Glen Ellyn, IL
Jul 1, 12:29 PM CDTHAIL 1Glen Ellyn, IL
Jul 1, 12:29 PM CDTHAIL 1Glen Ellyn, IL
Jul 1, 12:30 PM CDTHAIL 0.75Wheaton, IL
Jul 1, 12:32 PM CDTTSTM WND GST 60Villa Park, IL
Jul 1, 12:32 PM CDTHAIL 0.75Villa Park, IL60 MPH WINDS
Jul 1, 12:35 PM CDTTSTM WND DMGVilla Park, IL2-4 INCH TREE LIMBS DOWN. 8-10 INCH TREES DOWN. 1 HOUSE DAMAGED BY TREE
Jul 1, 12:35 PM CDTTSTM WND GST 825 S Addison, ILTIME ESTIMATED.
Jul 1, 12:40 PM CDTHAIL 1Glen Ellyn, IL
Jul 1, 12:40 PM CDTHAIL 1.5Wheaton, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1688 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1688 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WUUS53 KLOT 011625
SVRLOT
ILC031-037-043-089-093-099-197-011730-
/O.NEW.KLOT.SV.W.0066.120701T1625Z-120701T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1125 AM CDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COOK COUNTY IN NORTHEAST ILLINOIS...
  DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
  DUPAGE COUNTY IN NORTHEAST ILLINOIS...
  KANE COUNTY IN NORTHEAST ILLINOIS...
  KENDALL COUNTY IN NORTHEAST ILLINOIS...
  NORTHEASTERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
  NORTHWESTERN WILL COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 1230 PM CDT

* AT 1124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF KINGSTON TO
  HINCKLEY TO SOMONAUK...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GENOA...SYCAMORE...SANDWICH AND HINCKLEY AROUND 1130 AM CDT.
  LITTLE ROCK...NEWARK AND MAPLE PARK AROUND 1135 AM CDT.
  SUGAR GROVE AND PLANO AROUND 1140 AM CDT.
  HAMPSHIRE...YORKVILLE AND ELBURN AROUND 1145 AM CDT.
  NORTH AURORA AND MONTGOMERY AROUND 1150 AM CDT.
  GILBERTS AROUND 1155 AM CDT.

OTHER LOCATIONS AFFECTED...
ARGONNE NATIONAL LABORATORY...AURORA UNIVERSITY...BENEDICTINE
UNIVERSITY...COLLEGE OF DUPAGE...DUPAGE COUNTY FAIRGROUNDS...ELGIN
COMMUNITY COLLEGE...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4213 8803 4182 8791 4155 8803 4152 8887
      4180 8882 4203 8895 4211 8894
TIME...MOT...LOC 1625Z 268DEG 34KT 4202 8878 4181 8867
          4161 8870
WIND...HAIL 60MPH 1.00IN

$$

BMD
3 follow-up statements
602 
WWUS53 KLOT 011646
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1146 AM CDT SUN JUL 1 2012

ILC031-037-043-089-093-099-197-011730-
/O.CON.KLOT.SV.W.0066.000000T0000Z-120701T1730Z/
KANE IL-KENDALL IL-LA SALLE IL-WILL IL-DE KALB IL-DUPAGE IL-COOK IL-
1146 AM CDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
COOK...DUPAGE...DE KALB...NORTHWESTERN WILL...NORTHEASTERN LA
SALLE...KENDALL AND KANE COUNTIES UNTIL 1230 PM CDT...

AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF HAMPSHIRE TO
SUGAR GROVE TO YORKVILLE...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  OSWEGO...GENEVA...BATAVIA AND AURORA AROUND 1155 AM CDT.
  SLEEPY HOLLOW...GILBERTS...ST. CHARLES AND DUPAGE AIRPORT AROUND
  NOON CDT.
  ELGIN...EAST DUNDEE...WEST DUNDEE AND CARPENTERSVILLE AROUND 1205
  PM CDT.
  WINFIELD...WHEATON AND STREAMWOOD AROUND 1210 PM CDT.

OTHER LOCATIONS AFFECTED...
ARGONNE NATIONAL LABORATORY...AURORA UNIVERSITY...BENEDICTINE
UNIVERSITY...COLLEGE OF DUPAGE...DUPAGE COUNTY FAIRGROUNDS...ELGIN
COMMUNITY COLLEGE...FERMILAB...HARPER COLLEGE...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4213 8803 4182 8791 4155 8803 4152 8887
      4180 8882 4203 8895 4211 8894
TIME...MOT...LOC 1646Z 268DEG 34KT 4202 8851 4181 8840
          4161 8844
WIND...HAIL 60MPH 1.00IN

$$

BMD
449 
WWUS53 KLOT 011701
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1201 PM CDT SUN JUL 1 2012

ILC031-037-043-089-093-099-197-011730-
/O.CON.KLOT.SV.W.0066.000000T0000Z-120701T1730Z/
KANE IL-KENDALL IL-LA SALLE IL-WILL IL-DE KALB IL-DUPAGE IL-COOK IL-
1201 PM CDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
COOK...DUPAGE...EASTERN DE KALB...NORTHWESTERN WILL...NORTHEASTERN LA
SALLE...KENDALL AND KANE COUNTIES UNTIL 1230 PM CDT...

AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ELGIN TO WARRENVILLE TO
PLAINFIELD...MOVING EAST AT 40 MPH. THE STRONGEST WINDS WERE 
OCCURRING ACROSS PORTIONS OF CENTRAL KANE COUNTY.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ELGIN...EAST DUNDEE...WEST DUNDEE AND CARPENTERSVILLE AROUND 1205
  PM CDT.
  WINFIELD...WHEATON...STREAMWOOD AND LISLE AROUND 1210 PM CDT.
  HOFFMAN ESTATES...WOODRIDGE...ROSELLE AND ROMEOVILLE AROUND 1215 PM
  CDT.
  SCHAUMBURG...INVERNESS AND YORK CENTER AROUND 1220 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4179 8875 4211 8881 4213 8803 4182 8791
      4155 8803 4153 8869
TIME...MOT...LOC 1700Z 268DEG 34KT 4202 8833 4181 8822
          4161 8826
WIND...HAIL 70MPH 1.00IN

$$

BMD
270 
WWUS53 KLOT 011713
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1213 PM CDT SUN JUL 1 2012

ILC031-037-043-089-093-099-197-011730-
/O.CON.KLOT.SV.W.0066.000000T0000Z-120701T1730Z/
KANE IL-KENDALL IL-LA SALLE IL-WILL IL-DE KALB IL-DUPAGE IL-COOK IL-
1213 PM CDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
COOK...DUPAGE...EASTERN DE KALB...NORTHWESTERN WILL...NORTHEASTERN LA
SALLE...KENDALL AND KANE COUNTIES UNTIL 1230 PM CDT...

AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STREAMWOOD TO
CAROL STREAM TO WHEATON TO NAPERVILLE...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROLLING MEADOWS...PALATINE...LOCKPORT AND YORK CENTER AROUND 1220
  PM CDT.
  LEMONT...WOODRIDGE...WESTMONT AND OAK BROOK AROUND 1225 PM CDT.
  HINSDALE AND DARIEN AROUND 1230 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS . SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4179 8875 4211 8881 4213 8803 4182 8791
      4155 8803 4153 8869
TIME...MOT...LOC 1713Z 268DEG 34KT 4203 8811 4190 8807
          4184 8811 4172 8818
WIND...HAIL 80MPH 1.00IN

$$

BMD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:08 AM CDT, 17 minutes earlier.

Area forecast discussion, Jul 1, 11:08 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1108 AM CDT SUN JUL 1 2012

.DISCUSSION...

347 AM...FORECAST CONCERNS/CHALLENGES INCLUDE PRECIP CHANCES/SVR
THREAT TODAY THROUGH MONDAY AND HIGH TEMPERATURES/DEWPOINTS AND
ASSOCIATED HEAT INDICES AND POTENTIAL LAKE BREEZES THROUGH NEXT
WEEKEND.

EARLIER CLEAR SKIES SATURDAY EVENING COMBINED WITH LIGHT WINDS
AND MOIST GROUND TO ALLOW FOG TO FORM WHICH BECAME DENSE IN SOME
SPOTS. BKN/OVC CIRRUS SHIELD APPEARED TO HAVE BEEN ENOUGH TO
PREVENT DENSE FOG FROM BECOMING WIDESPREAD...BUT AS THIS CLOUD
COVER MOVES SOUTHEAST...WILL NEED TO MONITOR VISIBILITIES THROUGH
SUNRISE.

UNCERTAINTY REMAINS FAIRLY HIGH REGARDING CONVECTIVE TRENDS/
PRECIP CHANCES LATER THIS AFTERNOON INTO TONIGHT. A WEAK FRONTAL
BOUNDARY WILL BE SLOWLY DRIFTING NORTH WITH DEWPOINTS IN THE LOWER
70S. ALSO EXPECTING A LAKE BREEZE THIS AFTERNOON AS WELL. BUT ITS
DIFFICULT TO PICK OUT OR TIME ANY UPPER LEVEL WAVES THAT COULD
HELP CONVECTION TO DEVELOP. SOMEWHAT CONFIDENT THIS MORNING WILL
BE DRY BUT BEYOND THAT HAVE LOW CHANCE POPS WHICH WILL NEED SOME
TWEAKING AS TRENDS BECOME MORE CLEAR LATER TODAY. PLENTY OF LOW
LEVEL MOISTURE COMBINED WITH SOME SHEAR ALOFT SUGGESTS THAT STORMS
COULD QUICKLY BECOME SEVERE WITH DAMAGING WIND GUSTS/LARGE HAIL
THE MAIN THREATS. THOUGH POTENTIAL ORGANIZATION ALSO REMAINS
UNCERTAIN.

THERE DOES SEEM TO BE SOME CONSENSUS OF AN UPPER WAVE RIDING
SOUTHEAST LATE TONIGHT INTO MONDAY MORNING ALONG THE RIDGE AS IT
BUILDS BACK NORTH AND POSSIBLY A SECOND WAVE MONDAY AFTERNOON.
HAVE CONTINUED SLIGHT CHANCE POPS DURING THESE TIME PERIODS BUT
CONFIDENCE REGARDING SPECIFICS REMAINS LOW.

TEMPERATURES ARE EXPECTED TO BE IN THE 90S THROUGH NEXT SATURDAY.
THE TWO HOTTEST DAYS APPEAR TO BE TUESDAY AND FRIDAY WHEN TEMPS
WILL LIKELY REACH THE UPPER 90S AND PERHAPS TAG 100 AT SOME
LOCATIONS. IT WILL ALSO BE QUITE HUMID WITH DEWPOINTS RANGING FROM
THE UPPER 60S TO LOWER 70S. TUESDAY...WHILE VERY HOT...MIGHT SEE
A MINOR BREAK AS IT WILL BE SOMEWHAT BREEZY AND SOUNDINGS SUGGEST
LOWER DEWPOINTS...LOW/MID 60S...WILL LIKELY MIX TO THE SURFACE IN
THE AFTERNOON. ONLY OTHER LOCAL RELIEF WILL COME IN THE WAY OF
LAKE BREEZES TODAY AND THEN ON WEDNESDAY AND THURSDAY. THE LAKE
BREEZE ON WEDNESDAY IS A POTENTIAL COMBINED COLD FRONT THOUGH NOT
ALL THE MODELS HAVE IT MAKING IT AS FAR SOUTH AS NORTHEAST IL. IF
IT DOES...IT COULD ALLOW A FEW THUNDERSTORMS TO FIRE AND AFTER
MONDAY NIGHT...HAVE THE REST OF THE WEEK DRY...WITH THE EXCEPTION
OF SLIGHT CHANCE POPS ON WEDNESDAY.

AS FOR HEAT HEADLINES...NONE THIS MORNING. APPEARS HEAT INDICES
MAY APPROACH 105 IN THE FAR SOUTHERN CWA THIS AFTERNOON BUT WITH
POTENTIAL CLOUD COVER/PRECIP...NOT CONFIDENT ENOUGH TO GO WITH AN
ADVISORY FOR THOSE AREAS FOR TODAY. APPEARS A LARGER AREA...MAYBE
THE WESTERN HALF OR SO OF THE CWA MAY REACH 105-110 ON MONDAY...
AGAIN DEPENDENT ON CLOUD COVER/PRECIP AND TOO FAR OUT FOR AN
ADVISORY JUST YET. HEAT INDICES LIKELY TO BE IN THE 100-105 RANGE
EVERY AFTERNOON THROUGH NEXT SATURDAY. STILL APPEARS TO BE SOME
CONSENSUS FOR A STRONGER COLD FRONT TO MOVE SOUTH ACROSS THE
REGION NEXT SATURDAY NIGHT INTO SUNDAY. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 16Z...

* CHANCES OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT.
* TIMING OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT.
* LAKE BREEZE AND WIND SHIFT TO E OR NE THIS AFTERNOON.

ZEBIC

//DISCUSSION...UPDATED 12Z...

WEAK WARM FRONT OVER CENTRAL ILLINOIS WILL SLOWLY LIFT NORTHWARD
THROUGH THE NEXT 24 HOURS WITH SCATTERED TSRA NEAR THE FRONT.
SMALL CHANCE EXISTS THAT TSRA COULD DEVELOP THIS AFTERNOON WITH
LAKE BREEZE...BUT SUSPECT WEAK CONVERGENCE AND POTENTIALLY SOME
CAPPING AND LACK OF UPPER LEVEL DISTURBANCE SHOULD KEEP THE CHANCE
OF THAT LOW ENOUGH TO KEEP OUT OF THE TAFS FOR NOW. NO
PARTICULARLY WELL DEFINED UPPER LEVEL DISTURBANCES UPSTREAM TO KEY
IN ON TO FOCUS DEVELOPMENT OF A CLUSTER OF TSRA TONIGHT...SO
ACTIVITY MAY BE SOMEWHAT DISORGANIZED AND SCATTERED. UNCERTAINTIES
REGARDING COVERAGE...TIMING...AND EVEN IF STORMS WILL DEVELOP WERE
ENOUGH TO KEEP MY GUNSHY FROM ADDING TSRA INTO THE TAFS
TONIGHT...THOUGH THERE CERTAINLY IS SOME POTENTIAL THIS EVENING
AND EVEN INTO THE OVERNIGHT.

WINDS SHOULD BE LIGHT/VARIABLE TODAY UNTIL LAKE BREEZE ARRIVES
THIS AFTERNOON RESULTING IN WIND SHIFT TO EAST TO NORTHEAST...WITH
BEST GUESS AT TIMING NOW ROUGHLY 20Z FOR ORD/MDW.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 16Z...

* MEDIUM CONFIDENCE IN TSRA THIS AFTERNOON AND TONIGHT
* MEDIUM CONFIDENCE ON LAKE BREEZE TIMING
* HIGH CONFIDENCE IN ALL OTHER ELEMENTS

ZEBIC

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT AND TUESDAY...VFR.

WEDNESDAY...SLIGHT CHANCE OF TSRA OTHERWISE VFR.

THURSDAY THROUGH SATURDAY...VFR.

IZZI

&&

.MARINE...
252 AM CDT

LIGHT GRADIENT OVER THE LAKE THROUGH MONDAY WITH WIND DIRECTION
LARGELY DICTATED BY LAND/SEA BREEZE CIRCULATIONS. SOUTHERLY WINDS
DO INCREASE MONDAY NIGHT INTO TUESDAY AHEAD OF A WEAK COLD FRONT
WHICH SHOULD MOVE DOWN THE LAKE TUESDAY NIGHT INTO WEDNESDAY
MORNING. BEHIND THE FRONT HIGH PRESSURE SETTLES IN WITH COUPLE
MORE DAYS OF GENERALLY LIGHT WINDS ANTICIPATED.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jul 1, 11:01 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1101 AM CDT SUN JUL 1 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
021615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1101 AM CDT SUN JUL 1 2012 /1201 PM EDT SUN JUL 1 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

   CHANCE OF THUNDERSTORMS...THE STRONGEST CAPABLE OF PRODUCING:
   HAIL TO THE SIZE OF HALF DOLLARS.
   DAMAGING WINDS OVER 60 MPH.
   HEAVY RAIN.
   AND FREQUENT LIGHTNING.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MOST OF
  TODAY...THIS EVENING...AND ONCE AGAIN LATE TONIGHT INTO EARLY
  MONDAY MORNING...ACROSS THE ENTIRE AREA.

  DISCUSSION:

  A FRONTAL BOUNDARY WILL CONTINUE TO LIFT NORTH ACROSS THE AREA
  TODAY WITH A LAKE BREEZE ALSO EXPECTED TO FORM LATER THIS
  AFTERNOON. BOTH OF THESE FEATURES WILL AID THUNDERSTORM
  DEVELOPMENT THROUGH MUCH OF TODAY AS STRONG INSTABILITY WILL
  ONCE AGAIN BE PRESENT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE
  LATE TONIGHT INTO EARLY MONDAY MORNING AS AN UPPER LEVEL WAVE
  MOVES SOUTHEAST ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND AGAIN ON WEDNESDAY.
SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS.

AN EXTENDED PERIOD OF HEAT AND HUMIDITY WILL CONTINUE THROUGH
SATURDAY WITH DAYTIME HIGHS IN THE 90S THROUGH THE PERIOD WITH
ONLY SOME OCCASIONAL COOLING NEAR THE LAKE. PEAK AFTERNOON HEAT
INDICES ARE EXPECTED TO RANGE BETWEEN 100 AND 105 DEGREES EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THROUGH MOST OF TODAY ACROSS THE ENTIRE
AREA.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-021615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1101 AM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35
KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND WEDNESDAY. SOME OF
THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-021615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1101 AM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN LAKE
MICHIGAN THIS AFTERNOON...AND ACROSS FAR SOUTHERN LAKE MICHIGAN
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AND
THURSDAY NIGHT THROUGH SATURDAY...WITH SOME POTENTIAL FOR ANY OF
THE STORMS TO BE SEVERE WITH WIND GUSTS OVER 35 KNOTS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RODRIGUEZ

In the hours before

Special weather statement, Jul 1, 10:17 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1017 AM CDT SUN JUL 1 2012

ILZ008-010-019-011600-
LA SALLE IL-LEE IL-OGLE IL-
1017 AM CDT SUN JUL 1 2012

...SPECIAL WEATHER STATEMENT...

AT 1015 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR WALTON...MOVING EAST AT 25 MPH.

UP TO PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

CITIES AND TOWNS AFFECTED...
  WALTON...             AMBOY...              FRANKLIN GROVE...
  PAW PAW...            MENDOTA...

OTHER LOCATIONS AFFECTED...
LEE COUNTY FAIRGROUNDS...SAUK VALLEY COLLEGE...TRI COUNTY
FAIRGROUNDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4188 8964 4189 8963 4189 8895 4150 8895
      4150 8917 4158 8918 4158 8950 4159 8964
TIME...MOT...LOC 1517Z 269DEG 20KT 4166 8944

BMD
Local storm report, Jul 1, 10:35 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1035 AM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     HAIL             6 NE HARMON             41.78N 89.47W
07/01/2012  M0.25 INCH       LEE                IL   EMERGENCY MNGR

            AT RT 26 AND RT 30

&&

ACS
Local storm report, Jul 1, 10:42 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1042 AM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     HAIL             AMBOY                   41.72N 89.33W
07/01/2012  M0.50 INCH       LEE                IL   TRAINED SPOTTER

            HEAVY RAIN FOR THE PAST 15 MINUTES

&&

ACS
Local storm report, Jul 1, 11:06 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1106 AM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             SSW ASHTON              41.86N 89.23W
07/01/2012  M0.25 INCH       LEE                IL   COCORAHS

&&

ACS
Local storm report, Jul 1, 11:15 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1115 AM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     TSTM WND GST     STEWARD                 41.85N 89.02W
07/01/2012  E50 MPH          LEE                IL   TRAINED SPOTTER

            HEAVY RAIN LIMITING VISIBILITY AS WELL

&&

ACS
Local storm report, Jul 1, 11:23 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1123 AM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 AM     HEAVY RAIN       SSW ASHTON              41.86N 89.23W
07/01/2012  M0.65 INCH       LEE                IL   COCORAHS

            RAIN FELL IN 10 MINUTES. PEA SIZE HAIL AS WELL

1112 AM     TSTM WND GST     2 S STEWARD             41.82N 89.02W
07/01/2012  E60.00 MPH       LEE                IL   TRAINED SPOTTER

1112 AM     HAIL             2 S STEWARD             41.82N 89.02W
07/01/2012  M0.50 INCH       LEE                IL   TRAINED SPOTTER

&&

ACS

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:17 AM CDTSpecial Weather StatementLOTLee43 min
Jul 1, 10:56 AM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle, Lee, Ogle34 min
Jul 1, 11:18 AM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Kendall, LaSalle, Will57 min
Jul 1, 11:54 AM CDTSpecial Marine WarningLOT2 hr
Jul 1, 12:07 PM CDTSevere Thunderstorm WarningLOTIroquois, Kankakee31 min
Jul 1, 12:16 PM CDTSevere Thunderstorm WarningLOTCook, Kankakee, Will59 min
Jul 1, 12:24 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kane, Kendall, Will66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.